MAUDE Adverse Event Report: MEDTRONIC IRELAND RESOLUTE ONYX OTW; STENT, CORONARY, DRUG-ELUTING

MEDTRONIC IRELAND RESOLUTE ONYX OTW; STENT, CORONARY, DRUG-ELUTING
Catalog Number RONYX30012W
Medical Device Problem Codes Detachment of Device or Device Component (2907); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Embolism (1829); Patient Problem/Medical Problem (2688)
Date of Event 06/08/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Still cine images were received from the account.The images capture a mildly calcified and moderately tortuous proximal lad lesion exhibiting 95% stenosis.The attempted delivery of the resolute onyx 3.0x12mm device is visible from the images.The dislodged stent is visible in the vessel as the delivery system is advanced distally in the vessel.The mechanism by which the stent dislodged cannot be confirmed by the still images.There are no images capturing the reported detachment of the catheter.The dislodgment reported by the account can be confirmed from the images.
 
Event or Problem Description
The patient was presented with stemi.It was reported that the physician was attempting to use a resolute onyx otw drug eluting stent to treat a mildly calcified and moderately tortuous proximal lad lesion exhibiting 95% stenosis.No damage to device packaging and no issues removing the device from the hoop.The stent was inspected post removal of the protective sheath with no issues noted.Negative prep was not performed.The lesion was pre-dilated.During the procedure, the stent did not pass through a previously deployed stent.Resistance was encountered during delivery and excessive force used.The inflation device remained on neutral pressure during the delivery of the device and the balloon was not inflated to deploy the stent.It was reported that the stent came off the balloon while trying to deliver to lesion.The balloon was used to try and catch stent and bring it back to sheath and was retrieved to a certain point but was not able to be removed from the body.The stent eventually became lodged in profundity and embolized there.Resolute onyx balloon catheter shaft also broke during this process.The detachment occurred mid-catheter.The detached portion of the device was successfully removed used by pulling the entire guidewire guide catheter out poba was carried out as intervention.The dislodged stent was not removed from the patient.The emboli was not treated.The patient is stable.

Brand Name
RESOLUTE ONYX OTW
Common Device Name
STENT, CORONARY, DRUG-ELUTING
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key6685604
Report Number9612164-2017-00851
Device Sequence Number16168703
Product Code NIQ
UDI-Device Identifier00643169602496
UDI-Public00643169602496
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
P160043
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/08/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/13/2019
Device Catalogue NumberRONYX30012W
Device Lot Number0008493580
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/08/2017
Initial Report FDA Received Date07/05/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;
Patient Age60 YR
Patient Weight88